Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Mar 18, 2016, 7:20 PM CDT for Bexar County, Medina County, Texas. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2016, 7:20 PM CDT (00:20 UTC)
- Expired
- Mar 18, 2016, 8:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Bexar County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 93 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 7:45 PM CDT | HAIL 0.5 | Live Oak, TX | |
| Mar 18, 8:00 PM CDT | HAIL 0.75 | 3 E San Antonio, TX | |
| Mar 18, 8:00 PM CDT | HAIL 0.75 | Converse, TX | |
| Mar 18, 8:00 PM CDT | HAIL 0.88 | 1 Nw Converse, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2498 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606
WWUS84 KEWX 190020
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 PM CDT FRI MAR 18 2016
TXZ187-189-204>207-190115-
BANDERA TX-GUADALUPE TX-COMAL TX-BEXAR TX-KENDALL TX-MEDINA TX-
720 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR BEXAR...SOUTHWESTERN COMAL...
SOUTHERN KENDALL...SOUTHWESTERN GUADALUPE...SOUTHEASTERN BANDERA AND
MEDINA COUNTIES UNTIL 815 PM CDT...
AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CANYON LAKE TO 9 MILES
SOUTH OF TARPLEY...AND MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...UNIVERSAL CITY...BOERNE...HONDO...
CASTROVILLE...TARPLEY...SCHERTZ...CIBOLO...LIVE OAK...LEON VALLEY...KIRBY...
HELOTES...ALAMO HEIGHTS...FAIR OAKS RANCH...SELMA...WINDCREST...CANYON
LAKE...TERRELL HILLS AND BULVERDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2958 9941 2961 9941 2991 9835 2949 9807
2912 9919
TIME...MOT...LOC 0020Z 325DEG 18KT 2979 9826 2950 9931
$$
LJHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Mar 18, 6:33 PM CDT, 47 minutes earlier.
Area forecast discussion, Mar 18, 6:33 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 633 PM CDT FRI MAR 18 2016 .AVIATION... MOST CONVECTION SHOULD REMAIN WEST OF KAUS AND WILL ONLY MENTION VCTS THERE. BROKEN LINE OF STORMS SHOULD IMPACT THE SAN ANTONIO SITES AND DEL RIO SHORTLY AFTER 00Z. ONCE THE FRONT MOVES THROUGH...GUSTY WINDS WILL PREVAIL FROM THE NORTH AND CONVECTION CHANCES DECREASE. && .PREV DISCUSSION... /ISSUED 321 PM CDT FRI MAR 18 2016/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... SHORT-RANGE MODEL TRENDS ACCELERATED THE COLD FRONT SPEED EARLIER TODAY...ONLY TO REACT TO DAYTIME MIXING/PRE-FRONTAL GRAVITY WAVE AND SLOW IT DOWN AGAIN IN MORE RECENT RUNS. THIS HAS RESULTED IN A MIGRATION WESTWARD OF THE EXPECTED STORM INITIATION AND THREAT FOR STORMS TO TAP INTO DEEP LAYER INSTABILITY/HIGHER CAPES. AS SUCH THE SPC IS MONITORING OUR HILL COUNTRY AND RIO GRANDE PLAINS COUNTIES FOR A POSSIBLE SVR THUNDERSTORM WATCH. A FEW ELEVATED CELLS WERE FORMING OVER THE HILL COUNTRY AT THE TIME OF THE AFD ISSUANCE. POPS WERE SHAVED BACK SLIGHTLY OVER EASTERN AND CENTRAL TX COUNTIES TONIGHT...BUT WOULD EXPECT THE SLIGHTLY DELAYED FROPA OVER SOUTHEASTERN COUNTIES TO STILL TRIGGER CONVECTION...MAINLY LATE THIS EVENING/LATE TONIGHT. BEST QPF AND ENVIRONMENT FOR SEVERE WEATHER IS FOR THE RIO GRANDE PLAINS COUNTIES...AND THE EARLY AFTERNOON HI-RES RUNS DEPICT A SMALL CLUSTER OF STORMS TRIGGERED BY THE SERANIAS DEL BURROS THAT COLLIDE WITH THE FRONT. LARGE HAIL AND DAMAGING WINDS REMAIN PRIMARY THREATS...AND THE BETTER SHEAR VALUES WILL BE MAINLY BOUNDARY-DEPENDENT. RAIN CHANCES ARE TRENDING DOWNWARD TOWARD THE END OF TONIGHT...AND CONSERVATIVE POPS ARE FORECAST SATURDAY MORNING AS JUST A FEW SHOWERS OVER SRN/SE COUNTIES. CLOUDS SHOULD CLEAR THE AREA BY MIDDAY A FAIRLY DEEP LAYER OF FRONTAL WINDS SHOULD MIX DOWN AND KEEP GUSTY CONDITIONS IN THE FORECAST THROUGH SATURDAY. WINDS RELAX SATURDAY NIGHT TO ALLOW FOR THE COOLEST AIR TEMPS SINCE AROUND MAR 4TH. NO FREEZES ARE ANTICIPATED AT THIS TIME...BUT AN ISOLATED FREEZE IN PROTECTED VALLEYS OF THE HILL COUNTRY COULD NOT BE RULED OUT. LONG TERM (SUNDAY THROUGH FRIDAY)... DRY AND STABLE AIR CONTINUES OVER THE AREA SUNDAY WITH LIGHT DAYTIME CAA LEADING TO ANOTHER COLD NIGHT IN THE 30S AND LOW 40S. SOUTH WINDS RETURN BY MIDDAY MONDAY AND PERSIST TO OPEN UP GULF MOISTURE INTO THE AREA BY TUESDAY MORNING. BY WEDNESDAY...MORNING CLOUDINESS RETURNS AND ANOTHER UPPER TROUGH IS IN POSITION TO BRING A CHANCE OF STORMS AND ANOTHER COLD FRONT WEDNESDAY NIGHT INTO THURSDAY. THIS TROUGH HAS TRENDED FASTER AND MORE POLAR IN NATURE THAN THE CURRENT SYSTEM MOVING THROUGH. THIS TREND USUALLY LEADS TO WEAKER STORM SYSTEMS AND NOT MUCH RAIN. POPS WERE SHIFTED FORWARD BY ABOUT 6-12 HOURS OVER PREVIOUS FORECASTS...WITH STABLE AND POST-FRONTAL CONDITIONS EXPECTED AGAIN BY THURSDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 48 61 42 65 42 / 50 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 48 62 37 64 35 / 50 - 0 0 0 NEW BRAUNFELS MUNI AIRPORT 49 63 41 66 38 / 60 10 0 0 0 BURNET MUNI AIRPORT 44 60 39 61 37 / 40 - 0 0 0 DEL RIO INTL AIRPORT 52 62 45 66 44 / 50 10 0 0 0 GEORGETOWN MUNI AIRPORT 46 60 38 62 36 / 40 - 0 0 0 HONDO MUNI AIRPORT 48 64 40 67 38 / 60 10 0 0 0 SAN MARCOS MUNI AIRPORT 49 62 40 64 39 / 50 10 0 0 0 LA GRANGE - FAYETTE REGIONAL 52 61 43 65 39 / 50 20 0 0 0 SAN ANTONIO INTL AIRPORT 49 63 42 66 41 / 60 10 0 0 0 STINSON MUNI AIRPORT 50 64 44 67 42 / 60 20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...HAMPSHIRE SYNOPTIC/GRIDS...OAKS PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Mar 18, 4:38 AM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 AM CDT FRI MAR 18 2016 TXZ171>173-183>194-202>209-217>225-228-191100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 438 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH EARLY SATURDAY MORNING AS A STRONG COLD FRONT MOVES THROUGH THE REGION. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. THE STORMS MAY DEVELOP INTO A LINE AS THEY APPROACH THE INTERSTATE 35 CORRIDOR AND MOVE INTO THE COASTAL PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 18, 6:42 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 PM CDT FRI MAR 18 2016
TXZ187-189-204-205-190015-
BANDERA TX-BEXAR TX-KENDALL TX-MEDINA TX-
642 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEXAR...SOUTHWESTERN
KENDALL...SOUTHEASTERN BANDERA AND EAST CENTRAL MEDINA COUNTIES UNTIL
715 PM CDT...
AT 642 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOERNE...MOVING SOUTH AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOERNE...HELOTES...FAIR OAKS RANCH...CROSS MOUNTAIN...BERGHEIM...WALNUT
GROVE...CLIFF...NELSON CITY...KREUTZBERG...MICO...PIPE CREEK...LAKEHILLS...
GREY FOREST...CASCADE CAVERNS AND SCENIC OAKS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2989 9863 2982 9857 2979 9858 2974 9865
2975 9862 2974 9861 2945 9875 2946 9892
2951 9894 2979 9893 2979 9892 2990 9892
TIME...MOT...LOC 2342Z 002DEG 13KT 2979 9882
AATLocal storm report, Mar 18, 6:45 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 1 ENE SUNRISE BEACH VIL 30.59N 98.41W
03/18/2016 E1.00 INCH LLANO TX PUBLIC
&&
EVENT NUMBER EWX1600068
SBSLocal storm report, Mar 18, 6:49 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 N HUNT 30.10N 99.33W
03/18/2016 E1.75 INCH KERR TX PUBLIC
HAIL STARTED OUT AS PEA SIZE AROUND 515PM THEN
INCREASED TO GOLF BALL SIZE BY 540PM
&&
EVENT NUMBER EWX1600069
SBSLocal storm report, Mar 18, 7:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 4 NW MARBLE FALLS 30.62N 98.31W
03/18/2016 E1.00 INCH BURNET TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1600070
SBSSpecial weather statement, Mar 18, 7:18 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT FRI MAR 18 2016
TXZ183>185-202-203-190115-
REAL TX-EDWARDS TX-VAL VERDE TX-KINNEY TX-UVALDE TX-
718 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VAL VERDE...NORTHWESTERN
UVALDE...SOUTHWESTERN EDWARDS...NORTHERN KINNEY AND SOUTHWESTERN REAL
COUNTIES UNTIL 815 PM CDT...
AT 718 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
BARKSDALE TO NEAR SHUMLA...AND MOVING SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DEL RIO...COMSTOCK...CAMP WOOD...LAGUNA...VANCE...CARTA VALLEY...MONTELL...
BARKSDALE...SHUMLA...ALAMO VILLAGE...LAKE VIEW...AMANDA...SEMINOLE CANYON
STATE PARK...VAL VERDE PARK...CIENEGAS TERRACE...LAUGHLIN AFB...AMISTAD
VILLAGE...BOX CANYON-AMISTAD...PAFFORD CROSSING AND ROUGH CANYON REC
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2986 10153 2989 10001 2938 9976 2934 10094
2937 10101 2946 10106 2947 10115 2952 10118
2953 10126 2962 10125 2963 10126 2957 10129
2959 10131 2965 10130 2965 10136 2975 10142
2977 10140 2975 10145 2978 10145 2979 10148
TIME...MOT...LOC 0018Z 319DEG 27KT 2974 9994 2978 10133
MOSpecial weather statement, Mar 18, 7:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 PM CDT FRI MAR 18 2016
TXZ187-189-204>207-190115-
BANDERA TX-GUADALUPE TX-COMAL TX-BEXAR TX-KENDALL TX-MEDINA TX-
720 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR BEXAR...SOUTHWESTERN COMAL...
SOUTHERN KENDALL...SOUTHWESTERN GUADALUPE...SOUTHEASTERN BANDERA AND
MEDINA COUNTIES UNTIL 815 PM CDT...
AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CANYON LAKE TO 9 MILES
SOUTH OF TARPLEY...AND MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...UNIVERSAL CITY...BOERNE...HONDO...
CASTROVILLE...TARPLEY...SCHERTZ...CIBOLO...LIVE OAK...LEON VALLEY...KIRBY...
HELOTES...ALAMO HEIGHTS...FAIR OAKS RANCH...SELMA...WINDCREST...CANYON
LAKE...TERRELL HILLS AND BULVERDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2958 9941 2961 9941 2991 9835 2949 9807
2912 9919
TIME...MOT...LOC 0020Z 325DEG 18KT 2979 9826 2950 9931
LJHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real, Uvalde | 61 min |
| Mar 18, 7:18 PM CDT | Special Weather Statement | EWX | Kinney | 57 min |
| Mar 18, 7:30 PM CDT | Special Weather Statement | EWX | Travis | 45 min |
| Mar 18, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Gonzales, Guadalupe, Hays | 46 min |
| Mar 18, 8:01 PM CDT | Special Weather Statement | EWX | Wilson | 29 min |
| Mar 18, 8:14 PM CDT | Special Weather Statement | EWX | Travis | 31 min |
| Mar 18, 8:19 PM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Frio, Medina, Uvalde | 41 min |
| Mar 18, 8:30 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 45 min |
| Mar 18, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Gonzales, Guadalupe, Karnes, Wilson | 42 min |
| Mar 18, 8:43 PM CDT | Special Weather Statement | EWX | Dimmit, Zavala | 62 min |
| Mar 18, 9:04 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 56 min |
| Mar 18, 9:10 PM CDT | Special Weather Statement | EWX | Atascosa, Frio, Kinney, Uvalde | 50 min |
| Mar 18, 9:11 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| Mar 18, 9:17 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 58 min |
| Mar 18, 9:27 PM CDT | Special Weather Statement | EWX | Maverick | 33 min |
| Mar 18, 9:41 PM CDT | Areal Flood Advisory | EWX | Karnes, Wilson | 2 hr |
| Mar 18, 9:43 PM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| Mar 18, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 32 min |
| Mar 18, 10:00 PM CDT | Special Weather Statement | EWX | Maverick | 45 min |
| Mar 18, 10:05 PM CDT | Special Weather Statement | EWX | Gonzales | 40 min |
| Mar 18, 10:25 PM CDT | Special Weather Statement | EWX | DeWitt | 35 min |
| Mar 18, 10:38 PM CDT | Special Weather Statement | EWX | Maverick, Zavala | 52 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.